Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What is the cause and treatment for fungal infection on inner thighs?

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 4168 Questions
Question
I have this rashes kind of thing on my inner thigh and this is spreading and quite itchy. Its turning into some kind of boils and the skin around also is getting to peel off due to scratching.

i was applying a cream called betadine / betamine [one of these]. After applying for 3 continuous days, it used to go off. But then comes back within a week or even less.

another thing that is happening is on my right foot. there is this bad itching and the skin has become bad. its become like the one that looks after being in water for long. but the differece is, this is hard.

Im in bahrain now.
Posted Wed, 13 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Sanjay Kumar Kanodia 53 minutes later
Brief Answer:
Kindly send pictures

Detailed Answer:
Hello XXXXXXX

Welcome and thanks for posting your query to the forum.

I can understand your concern for the rashes on inner thighs and I can make out a probable diagnosis of "Tinea cruris" or simply saying fungal infection of the area.

To confirm the same I request you to please upload few good resolution pictures of the affected area so that I can analyze it better. Kindly send good resolution pictures focusing the area of concern which can be seen on higher magnification. For uploading the pictures you have a facility on the right side of the page or can send on:

YYYY@YYYY

with "attention:Dr Sanjay Kumar Kanodia"

The pictures will be confidential and will not be available for anyone else to see except me.

Hope to hear soon from your side.

With regards,

Dr Sanjay Kumar Kanodia
MD- Dermatology & Sexually transmitted diseases
Above answer was peer-reviewed by
 
Follow-up: What is the cause and treatment for fungal infection on inner thighs? 2 days later
Hello Dr.

I've uploaded some pictures of both my foot and the inner thigh.

I also uploaded the picture of my for after washing it cleanly.

I'm currently applying cloteRite-BN cream.

As mentioned earlier, in currently in Bahrain and works request you to suggest cream or medicine that can be easily bought here and is also cost efficient.
 
 
Answered by Dr. Sanjay Kumar Kanodia 5 hours later
Brief Answer:
Fungal infection: Maintain hygiene

Detailed Answer:
Hello young fellow,

Welcome again and thanks for posting important details with pictures.

After analyzing the pictures and correlating with your query it appears that you are suffering from fungal infection at affected area.

Fungal infections are common type of infections which can affect anybody at any site. But more commonly it affects the areas which are more prone for moist areas (as in your case). More specifically these are related to the hygiene and environmental factors along with certain systemic complaints as in hormonal problem such as diabetes.

Due to moistness it leads to growth of fungus at moist testicle area. By repeated touching or by scratching the area it leads to more irritation.

For the betterment kindly follow the suggestion below:

- Wash your genital area with mild soap.

- If it is causing irritation then can do cold compression or warm water compresses according to the weather condition. Do not use betadine as it can irritate your skin on higher side.

- Keep your self away from hot and humid climate.

- Take two times bath.

- Wear cotton clothes and cotton undergarments to be changed two times a day. Do not wear any synthetic or tight garments.

- Do not sit continuously for long hours.

-Don't try to scratch or rub the area as can lead to further aggravation of the problem.

For the treatment part -

In my patients I suggest them to apply latest anti-fungal creams such as "Sertaconazole" or "Amorolfine " and take anti-fungal tablets according to medical advise.

I also suggest to take oral anti histamine like loratadine or levocetrizine two times a day under medial advise if there is moderate to severe itching is present.

In most of the cases the application of cream is required for short period of time and after that simple hygiene maintenance works the best for prevention of recurrence

You can follow the above regimen for 3-4 days and if benefit occurs can follow the same for next 10-14 days. If the rash still persists then can meet a dermatologist for further help if required.

I hope these information will help you. If you have further queries I will be happy to help.

"Wish you good health and early recovery from the problem"

Regards,
Dr Sanjay Kumar Kanodia
MD- Dermatology & Sexually transmitted diseases
Above answer was peer-reviewed by
 
Follow-up: What is the cause and treatment for fungal infection on inner thighs? 8 hours later
Hello Dr.

That was some relief. Just wondering why this happens only on one side and why does it spread till the thighs.

Well, i just want clarification on the tablets - are these to be bought as OTC or I need to visit a dermatologist in Bahrain?

Ill buy the cream immediately. Hope applying once during the night will solve the problem.
 
 
Answered by Dr. Sanjay Kumar Kanodia 2 hours later
Brief Answer:
Simple hygiene maintenance works the best.

Detailed Answer:
Hello young buddy,

Welcome again to the forum and thanks for your further follow up.

This infection can happen on any of the side and it is not unusual to find it more on one side and very mildly on the other side. If not treated can spread to other areas of body also due to poor hygiene, humidity and other factors told previously.

Apply the cream in thinnest possible layer so that it should not be visible to the naked eye.

I beg your pardon for the knowledge about the loratadine tablet or levocetrizine tablet as OTC in Bahrain. You can visit the pharmacy and ask loratadine first then levocetrizine or if no then can ask for any good non-sedating antihistamine available as OTC. Do let me know if you require any further guidance.

In most of the cases the application of cream is required for short period of time and after that simple hygiene maintenance works the best for prevention of recurrence.

I hope these information will relax you completely. If you have further queries I will be happy to help or if not then can close the query and rate the answer.

For any future guidance regarding skin or related conditions you can ask me directly at:

bit.ly/drsanjaykanodia

"Wish you good health"

Regards,
Dr Sanjay Kumar Kanodia
MD (Dermatology and Sexually Transmitted Diseases)
Above answer was peer-reviewed by
 
Follow-up: What is the cause and treatment for fungal infection on inner thighs? 26 hours later
Hi Dr.
I tried to inquire about the cream you mentioned, but in vain.
The pharmacist here said they do not have any of these creams / such formulation.

They have mentioned the below to be checked, as only this is available here in Bahrai

1. Nizoral [brand name] - Ketaconasole Cream
2. Travacost Cream [brand name] - Isoconazole cream

Please suggest the cream in Bahrain.
 
 
Answered by Dr. Sanjay Kumar Kanodia 2 hours later
Brief Answer:
You can use Nizoral cream.

Detailed Answer:
Hello young buddy,

Welcome again to the forum and thanks for your further follow up.

You can use Nizoral cream. Apply the cream for two times in a thinnest possible layer so that it should not be visible to the naked eye.

Simple hygiene maintenance as it works the best.

I hope these information will help you. If you have further queries I will be happy to help.

"Wish you good health and early recovery from the problem"

Regards,
Dr Sanjay Kumar Kanodia
MD- Dermatology & Sexually transmitted diseases
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor